Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 17, 2021, 5:11 PM EDT for Bamberg County, South Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 5:11 PM EDT (21:11 UTC)
- Expired
- Jul 17, 2021, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Columbia, SC
County Bamberg County, SC
The radar
The Charleston,SC radar (KCLX), 53 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WWUS82 KCAE 172111
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
511 PM EDT Sat Jul 17 2021
SCZ041-136-137-172200-
Central Orangeburg SC-Southeastern Orangeburg SC-Bamberg SC-
511 PM EDT Sat Jul 17 2021
...Strong Thunderstorms Will Impact Portions of southern Central
Orangeburg...southwestern Southeastern Orangeburg and Bamberg
Counties Until 600 PM EDT....
At 510 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northeast of Rivers Bridge State Park, or
10 miles south of Bamberg, moving northeast at 10 mph.
HAZARD...gusty winds 40 to 50 mph, up to penny sized hail,
excessive cloud to ground lightning and localized minor
flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Bamberg, Rivers Bridge State Park and Ehrhardt.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3310 8117 3315 8117 3334 8103 3324 8085
3317 8081 3312 8089 3309 8088 3306 8090
3307 8092 3310 8094 3303 8108
TIME...MOT...LOC 2110Z 218DEG 10KT 3314 8104
$$
LCVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:01 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 17, 2:01 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Columbia SC 201 PM EDT Sat Jul 17 2021 .SYNOPSIS... A weak surface front will move into our area and provide increased chances of showers and thunderstorms Sunday through Tuesday Drier air is expected to filter into the region mid to late next week, providing less rain chances with near normal temperatures. && .NEAR TERM /THROUGH TONIGHT/... Very similar pattern to yesterday with thunderstorms beginning to form across the central Midlands and CSRA along an area of weak convergence. An upper level trough remains over the Ohio River Valley but will slowly push into our area. Southwest flow and weak moisture transport with PWATs close to two inches. A few UL shortwaves will move into the CWA throughout the afternoon and evening as well as a possible sea breeze which should aid thunderstorm development apart from the diurnal showers and thunderstorms. Surface-based CAPE is higher than this time yesterday with a tight gradient of 3500-4000 j/kg along the Central Midlands according to Mesoscale Analysis Data. Moderate low level lapse rates but moderate to strong lifted indices. Storm motion does appear to be faster than the previous days with stronger 850mb winds around 20kt by later tonight. Rain will likely be heavy at times but with the faster movement we may see less training. While the severe threat is mainly to our north, there may be some strong wind gusts especially within the area of moderate DCAPE. Thunderstorm activity will last into the evening. Some pulse storms after sunset but should diminish completely by midnight. Lows in the low 70s. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... Cyclonic flow forecast across the area as an upper level trough slowly digs across the eastern conus. The axis of the upper trough will remain west of our area at least through Tuesday morning. Models indicate a weak cold fronts moving into the area and stalling. Precipitable water remains above normal with values around 2 inches. hear appears marginal for organized severe storms. Overall severe threat is low. Heavy rainfall will be the main threat. At this point, it is uncertain where organized training convection causing the possibility flash flooding could set up, as it will depend on placement of lingering convective boundaries and the frontal boundary. Expect afternoon highs in the upper 80s and low 90s on Sunday. Cloud cover and rain will keep high temperatures below climo Monday and Tuesday with overnight lows near normal. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... The frontal boundary will become diffuse over the area as the upper trough axis shifts to the east on Wednesday. Ensembles indicate some drying from the north with PWATs falling to around 1.5 inches across the northern and central Midlands. Though unsettled weather will continue through the end of next week, convection will become more diurnal and scattered. Temperatures will be near normal. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Scattered thunderstorms will continue to form into the evening with possible visibility restrictions. Otherwise, VFR. The pattern remains relatively unchanged from yesterday with scattered thunderstorms bringing heavy rain and possible gusty conditions. An upper level trough is nearing the region with moisture still in place. Majority of the thunderstorm activity will be along the central Midlands but will shift south and possibly impact OGB. Thunderstorms should diminish late this evening with mid level ceilings. Winds southwest 5 to 10 knots through the rest of the day becoming light and variable overnight. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in diurnally driven showers and thunderstorms and early morning stratus/fog. Restrictions may be more widespread Sunday through Tuesday as a cold front moves into the area. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 17, 4:11 AM EDT, 13 hours before
Hazardous Weather Outlook National Weather Service Columbia SC 411 AM EDT Sat Jul 17 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-180815- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 411 AM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Scattered thunderstorms developing this afternoon producing locally heavy rain with an isolated damaging wind gust possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 17, 3:21 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Columbia SC
321 PM EDT Sat Jul 17 2021
SCZ020-026>028-172000-
Lexington SC-Newberry SC-Richland SC-Saluda SC-
321 PM EDT Sat Jul 17 2021
...Strong Thunderstorms Will Impact Portions of northwestern
Lexington...southeastern Newberry...west central Richland and east
central Saluda Counties Until 400 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 320 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northeast of Batesburg-Leesville, moving
northeast at 25 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Lexington, Irmo, Batesburg-Leesville, Highway 6 at Lake Murray Dam,
St. Andrews, Dreher Island State Park, Ballentine, Chapin, Gilbert,
Summit, Cedar Grove Fire Station, South Shore Marina, Oswald Park,
Bundrick Island, Putnam's Landing, White Rock, Murray, Rocky Point
Recreation Area, Delmar and Hollow Creek Public Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
Persons in campgrounds should seek shelter until this storm passes.
&&
This includes Interstate 26 between mile markers 103 and 106.
LAT...LON 3390 8149 3401 8160 3418 8140 3415 8128
3405 8110
TIME...MOT...LOC 1920Z 245DEG 23KT 3400 8146
LCVSpecial weather statement, Jul 17, 3:39 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Columbia SC
339 PM EDT Sat Jul 17 2021
SCZ031-038-172015-
Clarendon SC-Sumter SC-
339 PM EDT Sat Jul 17 2021
...Strong Thunderstorms Will Impact Portions of central Clarendon and
central Sumter Counties Until 415 PM EDT....
At 339 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Alcolu, or near Manning, moving east at 30
mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Manning, Alcolu, Turbeville, Gable, Central Crossroads, Brogdon and
Foreston.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This includes Interstate 95 between mile markers 114 and 132.
LAT...LON 3382 7992 3381 7995 3377 7999 3372 7997
3370 8000 3361 8004 3364 8036 3385 8026
3389 7994 3388 7994 3389 7993 3389 7988
TIME...MOT...LOC 1939Z 259DEG 26KT 3379 8021
LCVSpecial weather statement, Jul 17, 3:46 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Columbia SC
346 PM EDT Sat Jul 17 2021
SCZ020-172015-
Newberry SC-
346 PM EDT Sat Jul 17 2021
...Strong Thunderstorms Will Impact Portions of southeastern Newberry
County Until 415 PM EDT....
At 346 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Prosperity, or 10 miles southeast of
Newberry, moving north at 15 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Newberry, Prosperity, Little Mountain, Pomaria, Mid-Carolina High
School and Fairview Fire Station.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This includes Interstate 26 between mile markers 76 and 85.
LAT...LON 3413 8144 3413 8151 3429 8158 3433 8137
TIME...MOT...LOC 1946Z 184DEG 11KT 3418 8146
LCVLocal storm report, Jul 17, 4:02 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
402 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 6 SSE MAYESVILLE 33.90N 80.16W
07/17/2021 SUMTER SC LAW ENFORCEMENT
SUMTER COUNTY DISPATCH REPORTS TWO TREES
DOWN ON HIGHWAY 378 EASTBOUND COMING OUT OF
THE BLACK RIVER SWAMP BEYOND EAST BREWINGTON
ROAD. THE TREES ARE BLOCKING ONE LANE OF
TRAFFIC.
&&
CJRSpecial weather statement, Jul 17, 4:52 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Columbia SC
452 PM EDT Sat Jul 17 2021
SCZ038-137-172145-
Southeastern Orangeburg SC-Clarendon SC-
452 PM EDT Sat Jul 17 2021
...Strong Thunderstorms Will Impact Portions of east central
Southeastern Orangeburg and south central Clarendon Counties Until
545 PM EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 452 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Santee Cooper Regional Airport, or 11 miles
south of Manning, moving northeast at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Santee Cooper Regional Airport, Davis Station and Foreston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
&&
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3346 8015 3345 8015 3346 8016 3345 8017
3345 8020 3344 8020 3345 8022 3341 8022
3349 8035 3358 8032 3366 8015 3363 8003
TIME...MOT...LOC 2052Z 239DEG 10KT 3353 8018
LCVSpecial weather statement, Jul 17, 5:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
511 PM EDT Sat Jul 17 2021
SCZ041-136-137-172200-
Central Orangeburg SC-Southeastern Orangeburg SC-Bamberg SC-
511 PM EDT Sat Jul 17 2021
...Strong Thunderstorms Will Impact Portions of southern Central
Orangeburg...southwestern Southeastern Orangeburg and Bamberg
Counties Until 600 PM EDT....
At 510 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northeast of Rivers Bridge State Park, or
10 miles south of Bamberg, moving northeast at 10 mph.
HAZARD...gusty winds 40 to 50 mph, up to penny sized hail,
excessive cloud to ground lightning and localized minor
flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Bamberg, Rivers Bridge State Park and Ehrhardt.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3310 8117 3315 8117 3334 8103 3324 8085
3317 8081 3312 8089 3309 8088 3306 8090
3307 8092 3310 8094 3303 8108
TIME...MOT...LOC 2110Z 218DEG 10KT 3314 8104
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:59 PM EDT | Special Weather Statement | CAE | Richland | 31 min |
| Jul 17, 1:09 PM EDT | Special Weather Statement | CAE | Richland | 51 min |
| Jul 17, 1:25 PM EDT | Areal Flood Advisory | CAE | Calhoun, Lexington, Richland | 65 min |
| Jul 17, 1:53 PM EDT | Special Weather Statement | CAE | Kershaw | 52 min |
| Jul 17, 2:14 PM EDT | Special Weather Statement | CAE | Calhoun | 46 min |
| Jul 17, 2:43 PM EDT | Special Weather Statement | CAE | Sumter | 47 min |
| Jul 17, 2:57 PM EDT | Special Weather Statement | CAE | Chesterfield | 48 min |
| Jul 17, 3:21 PM EDT | Special Weather Statement | CAE | Lexington | 39 min |
| Jul 17, 3:23 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Sumter | 67 min |
| Jul 17, 3:39 PM EDT | Special Weather Statement | CAE | Clarendon | 36 min |
| Jul 17, 3:46 PM EDT | Special Weather Statement | CAE | Newberry | 29 min |
| Jul 17, 4:52 PM EDT | Special Weather Statement | CAE | Clarendon | 53 min |
| Jul 17, 5:35 PM EDT | Special Weather Statement | CAE | Orangeburg | 25 min |
| Jul 17, 6:02 PM EDT | Special Weather Statement | CAE | Orangeburg | 28 min |
| Jul 17, 6:06 PM EDT | Areal Flood Advisory | CAE | Calhoun, Orangeburg | 54 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.